MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DETACHABLE FLEX SHAFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-2200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar event for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Company representative reported that "during the case, the acetabulum was broken while the drill was being applied.The spare device was not used." update as per field representative april 3, 2020: i have asked our company representative and there was no fracture of the patient¿s acetabulum.The fracture was only our part.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident driver shaft was reported.The event was confirmed.Method & results: -device evaluation and results: the shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.-clinician review: no medical records were received for review with a clinical consultant -device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar event for the lot referenced.Conclusion: it was reported that the driver shaft fractured during surgery.The shaft was examined with the aid of a stereo-microscope at magnifications up to 50x.The distal fracture surface was examined using a scanning electron microscope (sem).The fracture surface morphology was consistent with torsional overload.Energy dispersive spectrscopy showed that the base material of the flex shaft was consistent with 17-7 stainless steel.Based on the given information no materials discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DETACHABLE FLEX SHAFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9921791
Report Number0002249697-2020-00681
Device Sequence Number14276986
Product Code LPH
UDI-Device Identifier07613327212327
UDI-Public07613327212327
Combination Product (Y/N)N
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number2107-2200
Device Catalogue Number2107-2200
Device Lot NumberBCVCZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 03/08/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;